Alert archive / New York / Frost Advisories in 2018
Frost Advisory 3, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 8, 2018, 3:51 AM EDT for Hamilton County, Herkimer County, New York. It took effect at Sep 9, 2018, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2018, 3:51 AM EDT (07:51 UTC)
- In effect from
- Sep 9, 2018, 1:00 AM EDT
- Expired
- Sep 9, 2018, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544 WWUS71 KALY 080751 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 351 AM EDT Sat Sep 8 2018 NYZ032-033-082100- /O.NEW.KALY.FR.Y.0003.180909T0500Z-180909T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 351 AM EDT Sat Sep 8 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Sunday. * Location...The southern Adirondacks. * Temperatures...Lows in the low to mid 30s. * Timing...Temperatures will drop into the lower to mid 30s late tonight into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * Impacts...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
493 WWUS71 KALY 081928 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 328 PM EDT Sat Sep 8 2018 NYZ032-033-091000- /O.CON.KALY.FR.Y.0003.180909T0500Z-180909T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 328 PM EDT Sat Sep 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT SUNDAY... * Location...The southern Adirondacks. * Temperatures...Lows in the mid 30s. * Timing...Temperatures will drop into the mid 30s late tonight into early Sunday morning. These colder temperatures coupled with light winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate Sunday morning as temperatures warm. * Impacts...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
521 WWUS71 KALY 090807 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 407 AM EDT Sun Sep 9 2018 NYZ032-033-091200- /O.CON.KALY.FR.Y.0003.000000T0000Z-180909T1200Z/ Northern Herkimer-Hamilton- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, and Wells 407 AM EDT Sun Sep 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Location...The southern Adirondacks of northern Herkimer and Hamilton Counties. * Temperatures...33 to 36 degrees * Timing...Temperatures will drop to 33 to 36 degrees this morning. These cold temperatures coupled with light to calm winds will promote favorable conditions for frost development. Any frost that develops will quickly dissipate this morning as temperatures warm. * Impacts...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 8, 2:09 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 8, 2:09 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Albany NY 209 AM EDT Sat Sep 8 2018 .SYNOPSIS... With high pressure moving across southern Canada, cooler and less humid conditions are expected to be in place tonight into the weekend. Afterward, a storm system will bring some rain to the region for early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1255 AM EDT, high clouds continue to stream across the area early this morning with most surface observations reporting clear skies. This has allowed temperatures to cool into the low 50s in the Dacks to low 60s in the mid-Hudson valley. Overnight lows in the upper 40s to mid 50s seem to be on track so just freshened up the hourly temps and sent updates to NDFD and web servers. Prev Disc...As of 925 PM EDT, quite a thick veil of high clouds continues to stream eastward across western NYS into the southern Adirondacks and southern VT. Some breaks in the high clouds were noted south of I-90, although patchy lower clouds continue across portions of the mid Hudson Valley/SE Catskills and southern Litchfield County, CT. Latest 00Z/08 RAOBs suggest that the high clouds should continue to stream east across the region through much of the overnight, given thick plume of moisture noted at ALY and BUF near and above 430 mb. This may limit how low temperatures get by daybreak. Still expecting mid/upper 40s across portions of the southern Adirondacks, with mid 50s to around 60 elsewhere, which is slightly warmer than previous forecast, due to expectation of more high cloud coverage, and also slightly higher moisture content within the boundary layer. Best chances for patchy fog appear to be across portions of the mid Hudson Valley, NW CT and Berkshires, should breaks in the higher clouds develop at times. This area had much less daytime mixing today, as well as some occasional light rain which kept the boundary layer fairly moist. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... The reinforcing cold front drops through our region through Saturday morning and most areas should be mostly sunny later in the morning through the afternoon, especially the northern half of the area. there may still be some mix of clouds and sun in southern areas. Winds will be light and highs will be in the 60s to lower 70s. More clearing and light winds Saturday night will allow more radiational cooling. There may be some frost in the southern Adirondacks and we may need a frost headline but waiting until later guidance gives higher confidence. Lows in the mid 30s northern areas to lower to mid 40s elsewhere. Clouds increase Sunday ahead of the next system approaching from the Great Lakes and Midwest, combined with tropical moisture from what used to be Gordon. Once again, light winds and the influence from the strong high pressure in Canada will result in highs Sunday in the lower to mid 60s. Rain spreads over our area Sunday night and temperatures will likely trend toward wet bulb temperatures with lows in the lower to mid 50s but some upper 50s southern areas and 40s northern areas. Considerable uncertainty as to highs Monday, that depends on how widespread the rain is and how anchored the cooler air is at low levels under the influence of the exiting strong high pressure off Canada and New England. Most sources of guidance suggest low level flow is east to southeast as boundary layer flow becomes quite strong and shifts to southeast and south. So, warm air could surge north through the Hudson Valley and a warm front could track north through the eastern Catskills, Schoharie Valley and western Mohawk Valley. Still, with all the locally heavy rain, even areas that may warm up due to the strong warm advection will not warm beyond highs in the 60s. The Taconics to western New England have the best chances for the cooler air to hang on, closer to the surface high, with highs around 60. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The long term forecast period will begin with the remnants of Gordon over the region and departing to the northeast. The warm front will lift through the region on Monday with the cold front swinging through on Tuesday. There will be rain and thunderstorms Monday night through Tuesday as a result of this low. Ample moisture will be in place with PWAT values approaching 2 inches. These high PWAT values combined with tall/skinny CAPE profiles and a deep warm cloud layer, conducive of efficient rain processes, will favor heavy downpours with any of the embedded convective elements. High pressure will attempt to build into the northern half of NY/New England on Wednesday and linger into Friday. This should keep most of the northern zones dry and partly to mostly cloudy throughout this period. Southern zones will see multiple chances for rain showers as a stalled front remains in place from southern New England southwest into the Mid-Atlantic region. Tropical moisture associated with Florence could possibly begin to push into the region by the end of next week but confidence is extremely low. Refer to www.nhc.noaa.gov for official tropical forecast information. High temperatures throughout the period will range from the upper 70s to low 80s with lows in the 60s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A secondary cold front is moving southeast from the St Lawrence River Valley this morning. The cold front from the other day will continue to move south of the Mid Atlantic States. High pressure will build in from south/southeastern Ontario this afternoon into Sunday. VFR conditions are expected most of the next 24 hours for KGFL/KALB/KPOU/KPSF. A brief period of IFR/LIFR radiational stratus or mist is possible at KPSF due to some clearing in the high clouds and a moist sfc/boundary layer. These conditions have been noted at KDDH/KAQW already this morning. Otherwise, some sct-bkn stratocumulus and bkn-ovc high clouds will prevail this morning, as the front pushes south expect sct-bkn cirrus to persist with a few cumulus near the higher terrain (KPSF) into the afternoon with the sfc high building in. The strong subsidence from the anticyclone should yield mostly clear conditions heading into the overnight period, except for near KPOU where some high clouds may linger. The winds will variable around 6 kt or less early this morning, becoming north to northeast around 6-10 kt shortly after daybreak and continuing into the afternoon. There could be a few gusts up to 16-18 KT, especially at KGFL at KALB in the late morning, as the front moves through. The winds will become light from the north to northeast at 6 kts or less this evening. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: High Operational Impact. Likely RA. Monday: High Operational Impact. Definite RA. Monday Night: High Operational Impact. Definite SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Low Operational Impact. Slight Chance of SHRA. Wednesday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... With high pressure moving across southern Canada, cooler and less humid conditions are expected to be in place today into the weekend. Afterward, a storm system will bring some rain to the region for early next week. Relative humidity values will be 70 to 100 percent tonight and Saturday night with heavy dew formation. RH values will drop to 30 to 50 percent on Saturday and 40 to 60 percent Sunday. Winds will be north to northwest at less than 15 mph through Saturday night. Winds will become east to southeast at 15 mph or less Sunday && .HYDROLOGY... Mainly drier and cooler weather is expected to be in place for through Sunday. This should allow river levels to recede or hold steady. A steady widespread rain is expected to return to the region for Sunday night through Monday night, as tropical moisture moving up from the Mississippi Valley interacts with an approaching shortwave trough. With deep moisture in place, many areas may wind up seeing one to two inches of rainfall from this system. Despite the widespread rainfall, river level rises are expected to remain within banks. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...KL/NAS NEAR TERM...KL/NAS/JLV SHORT TERM...NAS LONG TERM...Cebulko AVIATION...Wasula FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Sep 7, 7:26 PM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 726 PM EDT Fri Sep 7 2018 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-081100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Warren-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 726 PM EDT Fri Sep 7 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York excluding Hamilton and northern Herkimer Counties, and for southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-081100- Northern Herkimer-Hamilton- 726 PM EDT Fri Sep 7 2018 This Hazardous Weather Outlook is for Hamilton and northern Herkimer Counties of eastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures could fall into the mid 30s Saturday night. A Frost Advisory may be needed. There is a chance of thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.